Avastin and Your Blood Pressure - Up, Up and Away!!!!

Hello everybody,

Here to get some feedback. Apparently, Avastin raises your blood pressure!! My infusion nurse explained that this is pretty much expected with the majority of patients who go on it even if you never had blood pressure issues! So prior to treatment yesterday, they brought it down temporarily with Benadryl so I could receive treatment.

Anyway, here I am with quite a high pressure!!!! My nurse reached out to me to see how I was feeling today and when I told her no change in pressure she has me seeing my cardiologist 9am in the morning. I have been on atenenol 25 mg for about 20 years for Mitral Valve Prolaspe but never for BP. So I doubled the dose, per doctor, and should have seen a slight decrease but no change. Has this happened to you and if so did they change your meds or put you on meds to regulate while taking Avastin???? Thanks for your help....

Nancy

10 Replies

oldestnewest
  • Sorry to hear this news Nancy! I hope they can get it figured out and under control quickly!

    Tracy from Georgia

  • Thanks Tracy - I hope they swap out meds and I see positive results at some point tomorrow. I won't take my atenenol when I get up that way the doc can put me on something else immediately.... I guess you never had Avastin or this issue??? I hope you are doing okay too.... xoxo Nancy

  • Hi Nancy. I had a rise in BP whilst on Avastin and my Consultant added Amlopodine to my meds to bring my BP under control. Funnily Im now on Olaparib which has a side effect of lowering my BP so now my Consultant has had to remove some of my meds to resolve it though its not totally resolved! If its not one thing its another lol

  • I went on to Amlodopine because of raised blood pressure after about 3 doses of Avastin. I am hoping to come off it when I finish Avastin this February.

  • Me too, had raised BP after first dose, then put on Amlopodine for the foreseeable future - or when the Avastin stops.

  • I've been ok so far after 11 infusions. My issues are with terrible throat problems. I'm at my wits end wirh the soreness. Good luck and I'm sorry I can't help x

  • Hello, I went on something for BP whilst on avastin,think it was called Felopodine. Anyway, couple of months after finishing avastin I came back off,never went really high, think its quite comm8n x

  • Hi Nancy

    Yes to BP problems...first went on amlodipine then doubled it then added Ramipril but so much it made me cough all the time ... now trying candesartan but I'm expecting further hikes...can't wait to finish Avastin now.

    Hope yours is easily sorted xx

  • Hi Nancy, My bp remained stable during Avastin I am on meds for it anyhow and it was a worry it would go up but it behaved thankfully. Hadnt it checked in a while but take my meds and hope for the best

  • I have been taking Avastin for almost a year and not had any real problems with blood pressure but mine is normally quite low. Biggest problem is protein in urine which is always there but doesn't get worse. Of course every time I go I worry they will refuse treatment because of one thing or another!! At least with BP problems there is usually something they can do about it - all the best

    Jane

You may also like...